Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 52, NWS Huntsville, AL

August 4, 2011Colbert County, Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 4, 2011, 5:47 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 5:47 PM CDT (22:47 UTC)
Expired
Aug 4, 2011, 9:00 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:20 PM CDTFLASH FLOOD1 Se Leighton, ALWATER COVERING OLD HWY 20 SOUTHEAST OF LEIGHTON NEAR COUNTY LINE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 93 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2568 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS54 KHUN 042247
FFWHUN
ALC033-077-050200-
/O.NEW.KHUN.FF.W.0052.110804T2247Z-110805T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL COLBERT COUNTY IN NORTHWEST ALABAMA...
  SOUTH CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 900 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL ESTIMATES AROUND THREE INCHES OF RAIN HAVE   
  FALLEN ESPECIALLY IN AREAS BETWEEN MUSCLE SHOALS AND FORD CITY IN  
  THE PAST FEW HOURS...AND ADDITIONAL HEAVY RAINFALL IS EXPECTED.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  LEIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN 
AREAS MAINLY BETWEEN MUSCLE SHOALS AND FORD CITY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3486 8751 3467 8746 3467 8765 3485 8768

$$

KDW
2 follow-up statements
588 
WGUS74 KHUN 050027
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
727 PM CDT THU AUG 4 2011

ALC033-077-050200-
/O.CON.KHUN.FF.W.0052.000000T0000Z-110805T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-LAUDERDALE AL-
727 PM CDT THU AUG 4 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LAUDERDALE
AND EAST CENTRAL COLBERT COUNTIES UNTIL 900 PM CDT...

AT 725 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN THE TOWN OF LEIGHTON.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
LEIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING WAS REPORTED IN THE TOWN OF LEIGHTON ON OLD HIGHWAY 20. 
WATER DEPTH WAS SUFFICIENT TO RESULT IN CLOSURE OF THIS HIGHWAY NEAR 
COUNTY LINE ROAD.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3486 8751 3467 8746 3467 8765 3485 8768

$$

KDW
574 
WGUS74 KHUN 050157
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CDT THU AUG 4 2011

ALC033-077-050211-
/O.EXP.KHUN.FF.W.0052.000000T0000Z-110805T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-LAUDERDALE AL-
857 PM CDT THU AUG 4 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
LAUDERDALE AND EAST CENTRAL COLBERT COUNTIES WILL BE ALLOWED TO
EXPIRE AT 900 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3486 8751 3467 8746 3467 8765 3485 8768

$$

KDW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:12 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 4, 3:12 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 PM CDT THU AUG 4 2011

.DISCUSSION...
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE THE QUASI
STAGNANT PATTERN OF RIDGING ACROSS THE ARKLATEX CONTINUES. AROUND
THE PERIPHERY OF THIS RIDGE AND CLOSE TO HOME...A DECAYING MCS IS
VERY SLOWLY SLIDING OUT OF THE SOUTHEAST PORTION OF THE CWFA.
CONVECTION IS JUST BEGINNING ACROSS THE EXTREME NORTHWEST PORTION OF
THE CWFA ASSOCIATED WITH OUTFLOW FROM THE EARLIER MCS ACROSS
MISSOURI. SURFACE OBSERVATIONS SUGGEST A BOUNDARY CONTINUES TO
LINGER ALONG THE TN/AL LINE...WITH SOUTHERLY FLOW AND MOISTURE
POOLING ACROSS MUCH OF THE CWFA.

GIVEN THE COMBINATION OF THE SURFACE FRONT...OUTFLOW
BOUNDARIES...AND HIGH INSTABILITY IN THE WEST WHERE EARLY AFTERNOON
CLEARING ALLOWED TEMPERATURES TO QUICKLY JUMP INTO THE 90S...EXPECT
SCATTERED CONVECTION TO CONTINUE INTO THE EVENING HOURS. WHILE THE
SURFACE LAYER SHOULD BECOME STABLE OVERNIGHT...ELEVATED INSTABILITY
WILL PERSIST. GIVEN THE TYPICALLY UNSETTLED NATURE OF NORTHWEST FLOW
ALOFT...WILL MAINTAIN ISOLATED THUNDERSTORM CHANCES IN THE FORECAST
THROUGH THE NIGHT. HOWEVER...GIVEN THE PROGGED WESTWARD MOTION OF
THE UPPER RIDGE...WOULD NOT BE SURPRISED IF CONVECTIVE CHANCES ARE
REMOVED BY THE EVENING SHIFT. GIVEN THE COVERAGE AND AMOUNT OF
PRECIPITATION LAST NIGHT COUPLED WITH EXPECTED LIGHT WINDS
OVERNIGHT...HAVE ADDED PATCHY FOG TO THE FORECAST. OTHERWISE...LOOK
FOR FAIRLY MUGGY CONDITIONS WITH LOWS IN THE LOW TO MIDDLE 70S.

FOR TOMORROW...EXPECT A SHORTWAVE MOVING NORTH OF THE AREA TO SPARK
SCATTERED THUNDERSTORM DEVELOPMENT DURING THE MORNING HOURS.
SOUNDINGS SUGGEST AMPLE ELEVATED INSTABILITY WILL BE PRESENT...WHICH
STORMS SHOULD EVENTUALLY BE ABLE TO TAP INTO. STRONG STORMS MAY
EXIST TOMORROW...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THE
MAIN THREATS. SOME OF THE STRONGEST STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS POSSIBLE. WHILE THE BEST CHANCES FOR
THIS ACTIVITY SHOULD BE IN THE SOUTHWEST PORTION OF THE
CWFA...POTENTIAL CLOUD COVERAGE ASSOCIATED WITH THIS ACTIVITY LIMITS
CONFIDENCE FOR AFTERNOON HIGH TEMPERATURES. THE GFS SHOWS FAIRLY
DEEP AFTERNOON MIXING...AND ITS CORRESPONDING MOS SUGGESTS HIGHS IN
THE LOW TRIPLE DIGITS FOR MANY AREAS. HOWEVER...DO NOT BELIEVE WE
WILL REALIZE THIS KIND OF HEATING OR MIXING...SO WAS MORE
CONSERVATIVE WITH TEMPERATURES /IN THE MID 90S FOR MANY LOCATIONS/.
AS CURRENTLY FORECAST...THIS WILL KEEP HEAT INDEX VALUES JUST SHY OF
ADVISORY CRITERIA...ALTHOUGH IF MODELS CAN OFFER A GREATER CONSENSUS
ON A WARM SOLUTION FOR TOMORROW...THE MID SHIFT MAY NEED TO CONSIDER
A HEAT ADVISORY FOR A PORTION OF THE CWFA.

THE SHORTWAVE SHOULD TRANSLATE EASTWARD FRIDAY EVENING AND
THUNDERSTORM COVERAGE SHOULD DIMINISH...LEAVING WARM TEMPERATURES
AND PATCHY FOG...BEFORE ADDITIONAL DEVELOPMENT IS EXPECTED ON
SATURDAY AS A H85 TROUGH SKIRTS THE NORTHERN PORTIONS OF THE CWFA.
BUFR SOUNDINGS FROM BOTH THE NAM AND GFS SUGGEST THE ATMOSPHERE WILL
BE QUITE MOISTURE RICH THROUGH THE WEEKEND...WITH PWATS PROGGED OVER
2.5 INCHES DURING THE AFTERNOON ON SATURDAY. ANY STORMS THAT DEVELOP
IN THIS ATMOSPHERE WILL CERTAINLY BE CAPABLE OF LOCALLY HEAVY
RAINFALL AND GUSTY WINDS.

AN UNSETTLED FORECAST WILL CONTINUE INTO NEXT WEEK AS THE H5 RIDGE
RETROGRADES AND NORTHWEST FLOW ALOFT BECOMES THE DOMINANT SYNOPTIC
TRIGGER. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORM CHANCES NEARLY
EVERY PERIOD WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW/MID 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    75  96  76  95  76 /  20  50  30  50  30
SHOALS        76  96  75  97  75 /  20  50  20  50  20
VINEMONT      73  95  74  93  74 /  20  50  30  50  30
FAYETTEVILLE  74  95  75  94  75 /  20  40  30  50  30
ALBERTVILLE   72  95  74  93  72 /  20  50  30  50  30
FORT PAYNE    71  95  73  94  72 /  20  40  30  50  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JLL
Hazardous weather outlook, Aug 4, 5:10 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
510 PM CDT THU AUG 4 2011

ALZ001>010-016-TNZ076-096-097-051000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
510 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE LIKELY...MAINLY OVER NORTHWEST
ALABAMA...WITH GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. TORRENTIAL RAINFALL IS ALSO POSSIBLE IN THESE
STORMS. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THROUGH WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY...
WITH GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAINFALL THE PRIMARY
HAZARDS.

HEAT INDEX VALUES MAY REACH DANGEROUS LEVELS THROUGH THE UPCOMING
WEEKEND...WITH AFTERNOON HEAT INDICES POSSIBLY WARRANTING HEAT
ADVISORIES THROUGH THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS AFTERNOON AND EVENING...AND STORM REPORTS ARE ALWAYS
GREATLY APPRECIATED.

DD/JLL/CA

In the hours before

Special weather statement, Aug 4, 4:03 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 PM CDT THU AUG 4 2011

ALZ003-042145-
FRANKLIN-
403 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 445 PM
CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HACKLEBURG...MOVING SOUTH AT 30 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DEMPSEY.
  ROCKWOOD.
  ATWOOD.
  DUKETON.
  PHIL CAMPBELL
  SPRUCE PINE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3441 8810 3449 8799 3453 8786 3456 8768
      3430 8754 3432 8817 3437 8817
TIME...MOT...LOC 2100Z 345DEG 29KT 3419 8781

KTW
Special weather statement, Aug 4, 4:03 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 PM CDT THU AUG 4 2011

ALZ001-002-004-042130-
COLBERT-LAUDERDALE-LAWRENCE-
403 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE AND LAWRENCE
COUNTIES UNTIL 430 PM CDT...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORD CITY...OR 7 MILES EAST OF FLORENCE...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEIGHTON.
  TOWN CREEK...WHITEOAK.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3467 8729 3462 8755 3481 8766 3489 8751
TIME...MOT...LOC 2103Z 327DEG 15KT 3479 8754

KDW
Special weather statement, Aug 4, 4:17 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
417 PM CDT THU AUG 4 2011

ALZ016-042200-
CULLMAN-
417 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CULLMAN COUNTY UNTIL
500 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATTLEGROUND...OR 14 MILES SOUTHWEST OF
HARTSELLE...MOVING SOUTH AT 30 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  JONES CHAPEL.
  BALDWIN.
  LOGAN.
  CRANE HILL...GOOD HOPE.
  BREMEN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3400 8715 3400 8712 3430 8711 3431 8691
      3400 8680 3396 8714
TIME...MOT...LOC 2117Z 343DEG 26KT 3425 8706

KTW
Special weather statement, Aug 4, 4:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 PM CDT THU AUG 4 2011

ALZ002-042230-
COLBERT-
447 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 530 PM
CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORD CITY...MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...

  FORD CITY.
  LEIGHTON.
  WHITEOAK...SPRING VALLEY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3482 8749 3470 8744 3465 8744 3465 8748
      3460 8751 3462 8771 3480 8762 3481 8759
      3482 8759 3483 8755 3483 8752
TIME...MOT...LOC 2146Z 006DEG 14KT 3479 8755

KTW
Special weather statement, Aug 4, 4:56 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 PM CDT THU AUG 4 2011

ALZ001-042230-
LAUDERDALE-
456 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 530 PM
CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEXINGTON...MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KINGTOWN.
  WHITEHEAD.
  ELGIN...CENTER STAR.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3500 8728 3481 8726 3485 8750 3501 8744
TIME...MOT...LOC 2156Z 007DEG 11KT 3497 8736

KTW
Special weather statement, Aug 4, 5:36 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 PM CDT THU AUG 4 2011

ALZ001>004-042300-
COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-
536 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN...LAUDERDALE
AND LAWRENCE COUNTIES UNTIL 600 PM CDT...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IUKA TO 14 MILES
EAST OF MUSCLE SHOALS...MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FLORENCE...MUSCLE SHOALS.
  PRIDE LANDING...MT HESTER.
  TOWN CREEK...RED ROCK.
  POSEY LOOP...COLBERT HEIGHTS.
  MYNOT...NEW BETHEL.

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3483 8811 3485 8734 3452 8722 3454 8815
TIME...MOT...LOC 2235Z 349DEG 15KT 3475 8743 3475 8810

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:39 PM CDTHeat AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more7 hr
Aug 3, 11:31 PM CDTSpecial Weather StatementHUNJackson29 min
Aug 3, 11:36 PM CDTSevere Thunderstorm WarningHUNMadison24 min
Aug 3, 11:45 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone, Madison30 min
Aug 3, 11:58 PM CDTSevere Thunderstorm WarningHUNJackson, Madison32 min
Aug 4, 12:04 AM CDTFlash Flood WarningHUNJackson, Lauderdale, Lawrence, Limestone, Madison3 hr
Aug 4, 12:13 AM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone, Madison, Marshall, Morgan47 min
Aug 4, 12:20 AM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Madison, Marshall, Morgan40 min
Aug 4, 12:30 AM CDTSpecial Weather StatementHUNDeKalb, Jackson45 min
Aug 4, 12:45 AM CDTSevere Thunderstorm WarningHUNCullman30 min
Aug 4, 12:46 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall31 min
Aug 4, 1:22 AM CDTSpecial Weather StatementHUNLimestone38 min
Aug 4, 1:35 AM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone40 min
Aug 4, 1:55 AM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan50 min
Aug 4, 2:13 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale47 min
Aug 4, 2:30 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Morgan45 min
Aug 4, 2:38 AM CDTFlash Flood WarningHUNCullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more3 hr
Aug 4, 2:46 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence44 min
Aug 4, 2:57 AM CDTAreal Flood WarningHUNJackson, Lauderdale, Lawrence, Limestone, Madison6 hr
Aug 4, 3:05 AM CDTSevere Thunderstorm WarningHUNLawrence40 min
Aug 4, 3:09 AM CDTFlash Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Aug 4, 3:14 AM CDTSpecial Weather StatementHUNCullman46 min
Aug 4, 3:20 AM CDTSpecial Weather StatementHUNLimestone40 min
Aug 4, 3:21 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence39 min
Aug 4, 3:50 AM CDTSpecial Weather StatementHUNMorgan40 min
Aug 4, 5:35 AM CDTAreal Flood WarningHUNCullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more3 hr
Aug 4, 5:37 AM CDTHeat AdvisoryHUNColbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 3 more5 hr
Aug 4, 5:53 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale37 min
Aug 4, 6:00 AM CDTAreal Flood WarningHUNColbert, Lauderdale, Lawrence3 hr
Aug 4, 6:01 AM CDTSpecial Weather StatementHUNMorgan44 min
Aug 4, 6:25 AM CDTSpecial Weather StatementHUNLimestone50 min
Aug 4, 6:29 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence46 min
Aug 4, 7:11 AM CDTSpecial Weather StatementHUNLimestone, Morgan64 min
Aug 4, 7:15 AM CDTSpecial Weather StatementHUNLawrence30 min
Aug 4, 7:50 AM CDTSpecial Weather StatementHUNLimestone55 min
Aug 4, 8:21 AM CDTSpecial Weather StatementHUNDeKalb24 min
Aug 4, 8:37 AM CDTSpecial Weather StatementHUNMorgan53 min
Aug 4, 9:45 AM CDTSpecial Weather StatementHUNMorgan30 min
Aug 4, 9:55 AM CDTSpecial Weather StatementHUNMadison50 min
Aug 4, 10:03 AM CDTSevere Thunderstorm WarningHUNMadison42 min
Aug 4, 10:09 AM CDTSpecial Weather StatementHUNDeKalb51 min
Aug 4, 10:15 AM CDTSpecial Weather StatementHUNDeKalb45 min
Aug 4, 10:25 AM CDTSpecial Weather StatementHUNJackson35 min
Aug 4, 10:43 AM CDTSpecial Weather StatementHUNMarshall47 min
Aug 4, 10:50 AM CDTSpecial Weather StatementHUNDeKalb40 min
Aug 4, 10:54 AM CDTSpecial Weather StatementHUNMarshall36 min
Aug 4, 11:05 AM CDTSevere Thunderstorm WarningHUNMarshall25 min
Aug 4, 11:11 AM CDTSpecial Weather StatementHUNDeKalb49 min
Aug 4, 11:14 AM CDTSpecial Weather StatementHUNCullman31 min
Aug 4, 11:17 AM CDTSpecial Weather StatementHUNJackson28 min
Aug 4, 11:24 AM CDTSpecial Weather StatementHUNMarshall51 min
Aug 4, 11:34 AM CDTSevere Thunderstorm WarningHUNJackson26 min
Aug 4, 11:53 AM CDTSpecial Weather StatementHUNDeKalb22 min
Aug 4, 12:01 PM CDTSpecial Weather StatementHUNDeKalb44 min
Aug 4, 12:04 PM CDTSpecial Weather StatementHUNMadison26 min
Aug 4, 12:45 PM CDTSpecial Weather StatementHUNDeKalb45 min
Aug 4, 12:55 PM CDTSpecial Weather StatementHUNJackson50 min
Aug 4, 1:05 PM CDTSpecial Weather StatementHUNJackson55 min
Aug 4, 1:14 PM CDTSpecial Weather StatementHUNMarshall46 min
Aug 4, 1:25 PM CDTSpecial Weather StatementHUNMorgan50 min
Aug 4, 1:57 PM CDTSpecial Weather StatementHUNMarshall48 min
Aug 4, 2:09 PM CDTSpecial Weather StatementHUNDeKalb21 min
Aug 4, 2:27 PM CDTSpecial Weather StatementHUNBlount33 min
Aug 4, 2:43 PM CDTSpecial Weather StatementHUNFranklin47 min
Aug 4, 3:01 PM CDTSpecial Weather StatementHUNFranklin29 min
Aug 4, 3:06 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin39 min
Aug 4, 3:16 PM CDTSpecial Weather StatementHUNLawrence44 min
Aug 4, 3:18 PM CDTSpecial Weather StatementHUNLawrence42 min
Aug 4, 3:42 PM CDTSevere Thunderstorm WarningHUNFranklin15 min
Aug 4, 4:03 PM CDTSpecial Weather StatementHUNLauderdale27 min
Aug 4, 4:17 PM CDTSpecial Weather StatementHUNCullman43 min
Aug 4, 4:47 PM CDTSpecial Weather StatementHUNColbert43 min
Aug 4, 4:56 PM CDTSpecial Weather StatementHUNLauderdale34 min
Aug 4, 5:36 PM CDTSpecial Weather StatementHUNColbert, Lawrence24 min
Aug 4, 5:56 PM CDTSpecial Weather StatementHUNFranklin, Lawrence34 min
Aug 4, 6:11 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence38 min

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.